why

hi all

just wondered if anyone could answer my question or has experienced the same ,

when i bleed , like from a scratch or knocking off a scab or falling over (which i do quite a bit!) why do i bleed so much?

dont no if this is related or not but i also bruise very easily

oh and one more why when its cold does it always go to my hands and feet first ?

why oh why ?

much apreciated

lil tinx x

2 Replies

oldestnewest
  • Hi lil tinx

    Firstly as it is easier to answer, your hands and feet go colder first in order to protect your body - in survival terms, we can live without hands and feet if necessary but not without your internal organs, i.e. your heart, liver, lungs etc, so therefore the bits furthest away from our organs get cold first, in order to protect us. Make sense?

    Right, in answer to your bleeding question (please bear in mind I am not a doctor, and this is not meant as advice but maybe just something to think about): our platelets in our blood causes blood to clot, however, people with fewer platelets find their blood does not clot so well, such as in an illness called thrombocytopenia. People with haemophilia have blood that clots less easily too. I am not saying either of these conditions applies to you, but just showing that it can happen! If I were you I would take a trip to see your GP, as if there is a blood disorder this can be treated, or it may be simply diet-related.

    Hopefully a health professional will be along soon to help you here or to at least correct me!

    But in the mean time, don't pick those scabs!

    Emz x

  • Lil tinx

    dont start thinking you have something as serious as low platelets or haemophilia, im a haematologist, medications can cause your body to react in odd ways!! for example asprin causes you blood to become 'thinner' in essense it is an easy way of explaining that you take longer to form a clot than if you didnt take asprin. Does that make sense??

    Steroids can do odd things to your blood too, so it could be something as simple as the steriods your taking i too have problems with prolonged bleeding time after i cut myself and poor wound healing, bruising etc these are all related to my taking high doses of steroids.

    Failing all of that it could simply be your blood group! People with type O blood often have longer bleeding times than people with type A, B or AB. Please dont worry low platelets would give you a multitude of other symptoms like peticial rash (same as in meningitis) etc and haemophilia is almost unheard of in females as its carried on the X chromosome - girls have 2 copies of this chromosome as opposed to boys who only have one copy.

    Please see your doctor if you continue to worry etc but it could be as simple as steriods... hope this puts your mind at rest and its probably a good idea to mention it to your dr next time you see him/her, they may give you some blood tests just to put your mind at rest!!

    Take care and please dont worry. PM me if you want any more info.

    Lv Kat Xx

You may also like...